Logo Logo
Switch Language to German

Ercolani, Nicholas M.; Jansen, Sabine and Ueltschi, Daniel (2019): Singularity Analysis for Heavy-Tailed Random Variables. In: Journal of Theoretical Probability, Vol. 32, No. 1: pp. 1-46

Full text not available from 'Open Access LMU'.


We propose a novel complex-analytic method for sums of i.i.d. random variables that are heavy-tailed and integer-valued. The method combines singularity analysis, Lindelof integrals, and bivariate saddle points. As an application, we prove three theorems on precise large and moderate deviations which provide a local variant of a result by Nagaev (Transactions of the sixth Prague conference on information theory, statistical decision functions, random processes, Academia, Prague, 1973). The theorems generalize five theorems by Nagaev (Litov Mat Sb 8:553-579, 1968) on stretched exponential laws p(k)=cexp(-k) and apply to logarithmic hazard functions cexp(-(logk)), >2;they cover the big-jump domain as well as the small steps domain. The analytic proof is complemented by clear probabilistic heuristics. Critical sequences are determined with a non-convex variational problem.

Actions (login required)

View Item View Item